Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Denver/Boulder, CO

June 10, 2006Adams County, Morgan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2006, 2:55 PM MDT for Adams County, Morgan County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2006, 2:55 PM MDT (20:55 UTC)
Expired
Jun 10, 2006, 3:45 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Morgan County, CO

The radar

The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 12:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 102055
SVRBOU
COC001-087-102145-
/O.NEW.KBOU.SV.W.0041.060610T2055Z-060610T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MORGAN COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 345 PM MDT

* AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHWEST OF HOYT...OR ABOUT 23 MILES
  SOUTHWEST OF FORT MORGAN...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWELVE-MILE
  CORNER...LOG LANE VILLAGE...HOYT...FORT MORGAN...ADENA SCHOOL AND
  ADENA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4019 10414 3991 10415 3992 10395 3994 10380
      4003 10370 4005 10365 4032 10364 4027 10392
      4021 10405

$$

RJK
1 follow-up statement
000 
WWUS55 KBOU 102143
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT SAT JUN 10 2006

COC001-087-102149-
/O.EXP.KBOU.SV.W.0041.000000T0000Z-060610T2145Z/
MORGAN CO-ADAMS CO-
345 PM MDT SAT JUN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS AND
SOUTHERN MORGAN COUNTIES EXPIRED AT 345 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVE 
EAST OF THE WARNING AREA.  THERE WERE NO REPORTS OF SEVERE WEATHER 
WITH THIS STORM.

LAT...LON 4019 10414 3991 10415 3992 10395 3994 10380
      4003 10370 4005 10365 4032 10364 4027 10392
      4021 10405

$$

RJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:00 AM MDT, 10 hours 55 minutes earlier.

Area forecast discussion, Jun 10, 4:00 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT SAT JUN 10 2006

.SHORT TERM DISCUSSION...LOTS TO CONSIDER THIS MORNING.  EARLY IN
THE SHIFT SOME THUNDERSTORMS WERE PRODUCING QUITE A BIT OF LIGHTNING
WITH GRASS FIRES IN MORGAN COUNTY.  THE FRONT THAT WAS DEBATED LAST
NIGHT IS CURRENTLY MOVG THRU DENVER...AND WILL MOVE THRU ALL OF OUR
PLAINS THIS MRNG.  IT IS BRINGING IN BETTER DEWPOINTS AND WE MAY
FINALLY GET THUNDERSTORMS WITH RAIN TODAY.  FIRST OF ALL...ONGOING
SHOWERS WILL CONTINUE THE REMAINDER OF THE NIGHT TO THE NORTH OF THE
FRONT ACROSS THE NORTHERN TIER OF COUNTIES AS SOME NEG DIV Q MOVG
ACROSS THE AREA.  EXPECT SHOWERS TO DIMINISH EARLY IN THE
MRNG...THEN ANOTHER AREA OF DIV Q ASSOCD WITH UPPER JET TO IMPACT
THE MTNS IN THE MORNING AND THE NRN PLAINS IN THE AFTN.  A BIT
EARLIER START TO CONVECTION OVERALL DUE TO TIMING OF DYNAMICS.  JET
AND GRADIENT WILL SUPPORT SOME GUSTY WINDS IN THE MOUNTAINS TODAY.
ACROSS THE PLAINS...GOOD THETA-E AXIS TO SET UP TODAY...WITH CAPES
OVER 2000 THIS AFTN SO SOME STORMS EXPECTED TO BE SEVERE.  ALL THE
MODELS SUGGEST AN MCS TO BEGIN HERE IN CO THEN DROP DOWN EAST SIDE
OF THETA E AXIS IN KS TONIGHT.  MAIN CHANGES TO PREVIOUS FORECAST
HAS BEEN TO INCREASE CLOUDS AND RAISE POPS DUE TO EXPECTED DYNAMICS
AND INSTABILITY.  IT WILL BE COOLER TODAY ACROSS THE PLAINS...MET
GUIDANCE LOOKS REASONABLE.  DID NOT MENTION ANY LOW CLOUDS OR FOG
TONIGHT...WILL LET DAY SHIFT EVALUATE THE POSSIBILITY.

.LONG TERM DISCUSSION...FOR SUNDAY AND SUNDAY NIGHT...BOTH THE
NAM/GFS INDICATE A MODERATE WLY FLOW OVR COLORADO.  IN ADDITION
...BOTH NOW BRINGS A FAIRLY HEALTHY LOW LEVEL THETA-E RIDGE INTO THE
NERN PLAINS...WITH A DENVER CYCLONE APPARANTLY DVLPG.  INTERACTIVE
SOUNDINGS WITH T/TD M80/L40S INDICATE CAPES OF 1500 AROUND DEN AND
LIC WITH THE BEST MSTR AROUND AKO WITH CAPES OF 2500-2800 J/KG WHERE
TD WL BE IN THE L50S SUNDAY AFTN.  GOOD SHEAR AS WELL WITH HELICITY
VALUES OF 120 M2/S2 AROUND AKO.  SO IF THIS PANS OUT THEN SEVERE
THUNDERSTORMS WITH REAL PCPN LOOK LIKE A GOOD BET.  FOR NOW WL UP
POPS IN THE NERN PLAINS TO SCT...AND INCREASE POPS TO 20 OVR THE
RMNDR OF THE NERN PLAINS.  THE NAM AND GFS ALSO SHOW DECENT UPWARD
QG OMEGA OVR ERN CO SUNDAY NIGHT.  SHUD EVEN SEE SOME TSTMS CARRY
OVER PAST MIDNIGHT WITH PSBL MCS DVLPG...SO WL ADD ISOLD POPS TO
ZONES 48>51 FM 06-12Z MONDAY.  ON MONDAY...THE UPPER RIDGE STARTS TO
REBUILD OVER NEW MX AND COLORADO...BUT LOW LEVEL MSTR IS PROGGED TO
RMN IN TACT OVER THE NERN PLAINS. ALTHO THE COVERAGE OF TSTMS MAY BE
LOWER THERE IS STILL THE POTENTIAL FOR ANOTHER SVR LATE AFTN/EVNG
FOR THE NERN PLAINS.  WL HAVE TO WAIT AND SEE.  NOT MUCH CHANGE FOR
THE REST OF THE WEEK...AS THE UPPER RIDGE AMPLIFIES OVER CO AS A
TROF DIGS ALONG THE WEST COAST.  THE GFS SHOWS THIS FEATURE POSSIBLY
BRUSHING NWRN CO BY THURSDAY AFTN/EVNG.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GLANCY/COOPER
Hazardous weather outlook, Jun 10, 11:11 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MDT SAT JUN 10 2006

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1111 AM MDT SAT JUN 10 2006

...SEVERE STORMS POSSIBLE ON THE EASTERN PLAINS AFTER 3 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A VERY UNSTABLE ATMOSPHERE COMBINED WITH AN INCREASE IN LOW LEVEL
MOISTURE WILL SUPPORT THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK
AREA THIS AFTERNOON. THUNDERSTORMS CAPABLE OF LARGE DAMAGING HAIL
AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO FORM ALONG AND EAST OF A
WIND CONVERGENCE BOUNDARY EXTENDING NORTHEAST GENERALLY FROM ELBERT
COUNTY TO SEDGWICK COUNTY. A FEW OF THESE STORMS MAY REACH SEVERE
LIMITS AFTER 3 PM TODAY.

THIS EVENING...THUNDERSTORMS IN THE FAR NORTHEAST CORNER OF COLORADO
MAY ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING STRAIGHT
LINE WINDS. MOST OF THESE THUNDERSTORMS SHOULD DISSIPATE AFTER 2 AM
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS CAN BE EXPECTED SUNDAY
AFTERNOON AND EVENING.  THE STORMS ARE EXPECTED TO FIRST DEVELOP
OVER THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA BY EARLY
AFTERNOON AND THEN BECOME SEVERE AS THEY MOVE SOUTHEASTWARD ACROSS
THE PLAINS.  WIND SHEAR IN THE ATMOSPHERE WILL INCREASE TOMORROW SO
THE THREAT OF VERY LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH
SUPERCELL THUNDERSTORMS WILL BE ENHANCED.  LOW LEVEL WIND SHEAR MAY
BE STRONG ENOUGH TO SUPPORT ONE OR TWO TORNADIC STORMS.

FOR MONDAY THROUGH THE REST OF THE WEEK...THE THREAT OF SEVERE
WEATHER WILL DIMINISH AS WIND SHEAR AND INSTABILITY IN THE
ATMOSPHERE DECREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AFTER 3 PM.

BAKER/BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:40 PM MDTSevere Thunderstorm WarningBOUWashington65 min
Jun 10, 4:52 PM MDTSevere Thunderstorm WarningBOULogan28 min
Jun 10, 5:45 PM MDTSevere Thunderstorm WarningBOUWashington30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.